# SDR CA150108007

- Difficulty date: January 7, 2015
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Bombdr BD1001A10
- Engine: Hnywl AS90711A
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Right
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, E, Y
- Precautionary procedure: A

## Discrepancy

(CAN) THE OPERATOR REPORTED THAT ON TAKEOFF, SHORTLY AFTER ROTATION AT ROUGHLY 300 FT AGL, MULTIPLE LOUD BANGS WERE NOTICED BY THE PILOTS. AT THIS TIME THE AIRPLANE YAWED TO THE RIGHT AS POWER WAS LOST FROM THE RIGHT ENGINE. THE POWER MOMENTARILY RETURNED AND THEN A SECOND SERIES OF BANGS WAS HEARD WITH ANOTHER LOSS OF POWER AND YAW TO THE RIGHT. AT THIS TIME THE CREW NOTICED THE R ENGINE EXCEEDANCE WARNING MESSAGE ON THE CREW ALERTING SYSTEM (CAS) AND NOTICED THAT THE ITT GAUGE ON THE RIGHT ENGINE WAS APPROXIMATELY 1005 DEGREES AND THE GAUGE WAS INDICATING RED. THE PILOT FLYING PULLED THE POWER TO IDLE ON THE RIGHT ENGINE. THE MESSAGE EXTINGUISHED AND WAS FOLLOWED BY A R ENGINE FLAMEOUT CAUTION MESSAGE ON THE CAS. THE PILOT FLYING LEVELED OFF, AND THE PILOT MONITORING DECLARED AN EMERGENCY ON THE COMMON TRAFFIC ADVISORY FREQUENCY. THE CREW ENTERED THE TRAFFIC PATTERN FOR AN IMMEDIATE RETURN TO THE AIRPORT WHILE EXECUTING THE ENGINE FAILURE IN-FLIGHT EMERGENCY CHECKLIST. DURING THE DOWNWIND LEG THE CREW NOTICED THAT THE R ENGINE FLAMEOUT CAUTION MESSAGE HAD EXTINGUISHED AND THAT THE RIGHT ENGINE WAS OPERATING. ALL ENGINE INSTRUMENTS WERE GREEN WITH NO ASSOCIATED CAS MESSAGES. THE RIGHT ENGINE WAS THEN USED TO SAFELY COMPLETE A NORMAL TWO ENGINE LANDING.  AFTER LANDING AND CLEARING THE RUNWAY, THE PILOT FLYING RAN UP THE RIGHT ENGINE TO APPROXIMATELY 70% N1 POWER. NO VIBRATIONS OR NOISES WERE NOTICED BY THE CREW. AFTER SHUTDOWN, GROUND CREWS NOTIFIED THE PILOTS THAT THEY HEARD LOUD BANGS COMING FROM THE AIRPLANE DURING TAKEOFF AND MULTIPLE FLAMES WERE SEEN COMING FROM THE TAILPIPE OF THE RIGHT ENGINE. POST FLIGHT INSPECTION BY THE FLIGHT CREW REVEALED NO SIGNS OF DAMAGE TO THE AIRCRAFT. PRELIMINARY REVIEW OF ENGINE DOWNLOAD DATA SHOWS A SURGE EVENT AND AN ITT EXCEEDANCE UP TO 1137Ï¿½C. THE ENGINE WILL BE REMOVED FOR REPAIR AND A LOANER INSTALLED.
